Alert archive / Arkansas / Tornado Warnings in 2006
Tornado Warning 118, NWS Memphis, TN
NWS Memphis, TN issued this tornado warning at Nov 15, 2006, 4:17 AM CST for St. Francis County, Arkansas. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 15, 2006, 4:17 AM CST (10:17 UTC)
- Expired
- Nov 15, 2006, 4:45 AM CST
- In force
- 28 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County St. Francis County, AR
The radar
The Memphis radar (KNQA), 84 km from the middle of the area, began a volume at 10:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 15, 4:17 AM CST | TSTM WND DMG | Palestine, AR | UNCONFORMED TORNADO BETWEEN I-40 MILE MARKER 221 TO 230. DEBRIS ON ROAD. SEMI TRAILER BLOWN OFF ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 10.3 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 519 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KMEG 151018 TORMEG ARC123-151045- /O.NEW.KMEG.TO.W.0118.061115T1017Z-061115T1045Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 417 AM CST WED NOV 15 2006 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * TORNADO WARNING FOR... ST. FRANCIS COUNTY IN EASTERN ARKANSAS THIS INCLUDES THE CITIES OF...PALESTINE...MADISON...FORREST CITY * UNTIL 445 AM CST * AT 413 AM CST...LOCAL LAW ENFORCEMENT REPORTED A TORNADO NEAR INTERSTATE 40 AT THE 229 MILE MARKER OR NEAR PALENSTINE...MOVING EAST AT 40 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CALDWELL... WIDENER AND NEW HOME. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3508 9097 3491 9090 3499 9035 3516 9043 $$
3 follow-up statements
000 WWUS54 KMEG 151025 SVSMEG SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 425 AM CST WED NOV 15 2006 ARC123-151045- /O.CON.KMEG.TO.W.0118.000000T0000Z-061115T1045Z/ ST. FRANCIS AR- 425 AM CST WED NOV 15 2006 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 AM CST FOR ST. FRANCIS COUNTY... AT 422 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR FORREST CITY...MOVING EAST AT 30 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MADISON...WIDENER AND NEW HOME LAT...LON 3508 9097 3491 9090 3499 9035 3516 9043 $$
000 WWUS54 KMEG 151033 SVSMEG SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 433 AM CST WED NOV 15 2006 ARC123-151045- /O.CON.KMEG.TO.W.0118.000000T0000Z-061115T1045Z/ ST. FRANCIS AR- 433 AM CST WED NOV 15 2006 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 AM CST FOR ST. FRANCIS COUNTY... AT 431 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR MADISON...MOVING EAST AT 30 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WIDENER AND NEW HOME LAT...LON 3508 9097 3491 9090 3499 9035 3516 9043 $$
000 WWUS54 KMEG 151041 SVSMEG SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 441 AM CST WED NOV 15 2006 ARC123-151051- /O.EXP.KMEG.TO.W.0118.000000T0000Z-061115T1045Z/ ST. FRANCIS AR- 441 AM CST WED NOV 15 2006 ...THE TORNADO WARNING FOR ST. FRANCIS COUNTY EXPIRES AT 445 AM CST... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE STORM WHICH PROMPTED THE TORNADO WARNING HAS WEAKENED. .A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. LAT...LON 3508 9097 3491 9090 3499 9035 3516 9043 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at Nov 15, 2:50 AM CST, 1 hour 27 minutes earlier.
Area forecast discussion, Nov 15, 2:50 AM CST, 1 hour 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 250 AM CST WED NOV 15 2006 .DISCUSSION... UPPER LOW IS DEVELOPING OVER OKLAHOMA. A SURFACE LOW HAS NOW FORMED AND AS OF 08Z IS OVER SOUTHEASTERN OKLAHOMA. THERE ARE THREE SURFACE BOUNDARIES OF INTEREST. THE FIRST IS A WIND SHIFT LINE THAT EXTENDS ROUGHLY ALONG INTERSTATE 40. THIS WIND SHIFT IS ASSOCIATED WITH THE CURRENT WEST/EAST ORIENTED CONVECTION THAT HAS BEEN ONGOING ACROSS THE REGION. THE SECOND BOUNDARY IS THE PRIMARY WARM FRONT THAT EXTENDS SOUTHEAST FROM THE SURFACE LOW ACROSS SOUTHERN ARKANSAS AND TO NEAR THE JACKSON MS AREA. THIS WARM FRONT IS EXPECTED TO SURGE NORTHWARD AND BY 15Z BE ORIENTED ACROSS NORTH MS. THE AIRMASS BEHIND THIS FRONT IS EXTREMELY MOIST AND UNSTABLE. THE THIRD SURFACE FEATURE IS THE COLD FRONT WHICH IS MOVING ACROSS EAST TEXAS. THIS FRONT WILL BE MOVING ACROSS NORTH MS TODAY. THE CONVECTION OF INTEREST IS EXPECTED TO BEGIN TO DEVELOP SHORTLY (BETWEEN 09Z AND 12Z) AS A LINE OF THUNDERSTORMS AHEAD OF THE FRONT FROM SOUTHERN ARKANSAS THROUGH LOUISIANA. BETWEEN 12Z AND 15Z...THIS LINE WILL BE CROSSING THE MISSISSIPPI RIVER AND SHOULD BE GROWING NORTHWARD AS THE WARM FRONT MOVES INTO NORTH MISSISSIPPI. BETWEEN 15 AND 18Z...THE WARM FRONT WILL BE ALONG INTERSTATE 40 WHILE THE LINE OF THUNDERSTORMS AHEAD OF THE COLD FRONT IS ROUGHLY FROM PICKWICK LAKE THROUGH THE ENTIRE STATE OF MS. THE STORM PREDICTION CENTERS DAY ONE OUTLOOK HAS A VERY GOOD HANDLE ON THE HAZARDOUS WEATHER POTENTIAL ACROSS THE FORECAST AREA. THE MAIN AREA OF CONCERN FOR TODAY IS ROUGHLY FROM AMORY TO CLARKSDALE. THIS IS WHERE THE BIGGER THUNDERSTORMS...AND POSSIBLY TORNADIC ARE LIKELY TO OCCUR. NORTH OF THIS LINE...IN THE SLIGHT RISK AREA THE TORNADIC POTENTIAL WILL DEPEND UPON JUST HOW FAR NORTH THE WARM FRONT SURGES AS THE CONVECTIVE LINE MOVES THROUGH THE REGION. AS THE SLIGHT RISK MOVES TOWARDS THE TN/MS BORDER...THE THREAT IS MUCH MORE OF A LARGE HAIL THREAT FROM ELEVATED THUNDERSTORMS THAN A TORNADO THREAT AS THE CONVECTIVE LINE WILL LIKELY BE IN ALABAMA BY THE TIME THE WARM FRONT GETS INTO TN. A FEW BREAKS IN THE CLOUDS ARE POSSIBLE THIS AFTERNOON BEHIND THE FRONT...ESPECIALLY ACROSS NORTH MS AS THE DRY PUNCH WORKS INTO THE REGION. BY TONIGHT...RAIN WILL WORK BACK IN AS THE UPPER LOW MOVES THROUGH THE REGION. LATEST MODEL RUNS SLOW DOWN THE PROGRESSION OF THE UPPER LOW AND IT IS A TAD FURTHER SOUTH. MODELS INDICATE A GOOD DEAL OF MOISTURE WRAPPED AROUND IT. AS A RESULT...FEEL VERY CONFIDENT THAT MOST IF NOT ENTIRE FORECAST AREA WILL SEE RAIN TONIGHT ALTHOUGH AMOUNTS MAY NOT BE ALL THAT MUCH. RAIN/CLOUDS WILL LIKELY LINGER INTO TOMORROW AND HAVE RAISED RAIN CHANCES AND LOWERED TEMPERATURES AS A RESULT. SOME AREAS OF WEST TENNESSEE MAY NOT SEE TEMPS CLIMB OUT OF THE LOW 40S. HAVE LOOKED AT SOUNDINGS AND MELTING HEIGHTS ARE STILL AROUND OR ABOVE 2000 FT ACROSS THE ENTIRE REGION AND SO AM NOT INCLINED TO MENTION MIXED PRECIP. RAIN SHOULD BE MOVING OUT BY TOMORROW NIGHT. AS THE LOW CLOUDS MOVE OUT...HIGH AND MID LEVEL CLOUDS ASSOCIATED WITH A WEAK UPPER SHORTWAVE WILL BE MOVING THROUGH THURSDAY NIGHT AND FRIDAY. FRIDAY NIGHT/SATURDAY A WEAK COLD FRONT WILL PASS THROUGH THE REGION. LIFT IS VERY WEAK AND LITTLE MOISTURE AROUND SO EXPECT IT TO PASS THROUGH DRY. ANOTHER WEAK UPPER SHORTWAVE WILL MOVE THROUGH SUNDAY BUT THERE IS NO SURFACE FEATURE AND BY ITSELF IT DOES NOT APPEAR STRONG ENOUGH FOR RAIN CHANCES. DRY WEATHER SHOULD THEN PERSIST THROUGH THE REMAINDER OF THE FORECAST. && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && VALLE
Hazardous weather outlook, Nov 15, 3:41 AM CST, 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 341 AM CST WED NOV 15 2006 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-161145- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 341 AM CST WED NOV 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ALONG AND SOUTH OF A LINE FROM CLARKSDALE MISSISSIPPI TO AMORY MISSISSIPPI. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ALONG AND SOUTH OF INTERSTATE 40. AN INTENSE LOW PRESSURE SYSTEM IS EXPECTED TO MOVE INTO THE AREA TODAY. A WARM FRONT WILL RISE TO NEAR INTERSTATE 40 BY LATE MORNING. THE AIR SOUTH OF THE WARM FRONT WILL BE VERY MOIST AND UNSTABLE. IN ADDITION...A COLD FRONT IS EXPECTED TO SWEEP ACROSS NORTH MISSISSIPPI THIS MORNING. A LINE OF THUNDERSTORMS IS EXPECTED TO DEVELOP IN ADVANCE OF THE FRONT AND MOVE THROUGH THE SLIGHT AND MODERATE RISK AREA THIS MORNING. IN THE SLIGHT RISK AREA...THE SEVERE WEATHER THREAT IS MAINLY LARGE HAIL AND LOCALLY DAMAGING WINDS. IN THE MODERATE RISK AREA...AN ISOLATED TORNADO CAN NOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY TODAY. VALLE
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 15, 3:59 AM CST | Severe Thunderstorm Warning | MEG | Cross, St. Francis | 46 min |
| Nov 15, 5:14 AM CST | Severe Thunderstorm Warning | MEG | Crittenden | 46 min |
| Nov 15, 3:21 PM CST | Wind Advisory | MEG | Clay, Craighead, Crittenden, Cross, Greene, Lawrence and 6 more | 12 hr |
Nearby
Tornado Warnings in Arkansas, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.